Affordable Access

Publisher Website

Acute hydralazine overdose: Marked ECG abnormalities in a young adult

Authors
Journal
Annals of Emergency Medicine
0196-0644
Publisher
Elsevier
Publication Date
Volume
21
Issue
3
Identifiers
DOI: 10.1016/s0196-0644(05)80899-6
Keywords
  • Hydralazine
  • Overdose

Abstract

Although hydralazine is a commonly prescribed antihypertensive agent, reports of acute human poisoning are uncommon. Most of the literature focuses on chronic toxicity, most notably, the drug-induced systemic lupus erythematosus syndrome. A case of acute hydralazine overdose associated with marked ECG ST segment depression in a young adult is presented. Although the patient also had mild hypotension, acidemia, and ethanol intoxication, the ECG abnormality was alarming and suggestive of myocardial ischemia. The patient was managed conservatively in an ICU setting, and the metabolic and ECG abnormalities resolved. No reports of such marked ECG changes associated with acute hydralazine poisoning in a young adult could be found. Clinical and experimental data on acute hydralazine exposure suggest that the possibility of direct drug effects, including positive inotropic and chronotropic effects and myocardial cell injury, should be considered.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Acute hydralazine overdose: marked ECG abnormaliti...

on Annals of Emergency Medicine March 1992

Global electrocardiograph changes and acute pulmon...

on Australian Emergency Nursing J... Jan 01, 2004

Brugada-like ECG abnormalities during thioridazine...

on British journal of clinical ph... May 2005

Outcomes in athletes with marked ECG repolarizatio...

on New England Journal of Medicin... Jan 10, 2008
More articles like this..